Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Developed anxiety and prescribed to take lorazapam. Is it safe to continue imipramine at bedtime?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Is it safe for me to take imipramine 150mgms at bedtime and lorazapam 0.5mgs if needed usually in the am.I have been taking imipramine since I was 35 and I am now 65 and have continued the same dose all these years.Initially evaluated by my psychiatrist and was followed every 3 months for a year.Continued to do well and my PCP renews my prescription.I have developed some anxiety over this summer and my PCP prescribed lorazapam prn which I take about 3 times a week.I am a retired RN worked 44 years and enjoying retirement.I stay active with volunteer work and grandchildren and have lots of family and friends.I am concerned with the anxiety because I really dont feel that I have any reason to be anxious and I am worried about taking lorazapam.My father suffered from depression and his mother had depression.I am wondering if it is all right to just continue with the imipramine after all these years as I would be afraid that if i did i may get depressed again.Thank you
Posted Mon, 23 Sep 2013 in General Health
Answered by Dr. Payman Hajiazim 53 minutes later
Brief Answer:
Imipramine serum level is increased after 65.

Detailed Answer:
Hi there, thanks for asking. Usually the dose of antidepressants are decreased around the age of 65 or a little more like 57. The reason is that liver does not metabolizes as fast as the past the medications one take. The result is that the serum level of the medication is increased while the person is taking the same dose as the past. I recommend that you consult with your doctor about this issue. If he realizes that you could be fine with a little less dose of Imipramine, you can decrease it to see if the anxiety improves with this action. I wish you a good health. Enjoy your sweet family life!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor